Fentanyl-Contaminated Street Norco

Posted by Jake Peabody on April 1, 2016 in

The Sacramento County Division of Public Health has received reports from local hospital emergency departments of at least 28 poisoning overdoses resulting in at least seven deaths.  Initially, health officials believed the overdoses were caused by taking tablets or capsules of Norco, a commonly abused prescription painkiller that was laced with fentanyl.  Now it is believed that fentanyl pills made to look like Norco tablets are being sold on the street.  Fentanyl is a highly potent fast acting opiate that is about 100 times more powerful than heroin.  Unsuspecting individuals who said they got the pills from friends, neighbors, family and strangers are taking them and getting in big trouble.  Dr. Olivia Kasirye, Sacramento County Public Health Officer, warns that “people need to be aware that this is out there and some of the Norco that is being sold on the street is being contaminated, it’s dangerous, and can easily cause an overdose.  It is important that people do not take pills from strangers, do not buy pills that are not prescribed to them, and be careful of the source of the medication they are taking.”

If you need more information about reporting suspected cases of drug poisoning overdoes, call Sacramento County Public Health at 919-875-5881 Monday-Friday between 8:00am – 5:00pm.  

Here are some additional resoruces through Generation Rx.

“The Other Freshman 15 – Fifteen facts about prescription drug abuse that could save your life”

“It's Drug Abuse – How the non-medical use of prescription drugs can hurt you”